Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 417, NWS Louisville, KY

August 18, 2011Barren County, Edmonson County, Hart County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 18, 2011, 4:47 PM CDT for Barren County, Edmonson County, Hart County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 4:47 PM CDT (21:47 UTC)
Expired
Aug 18, 2011, 5:30 PM CDT
In force
43 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barren County, KY, Edmonson County, KY, Hart County, KY

The radar

The Louisville radar (KLVX), 77 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:22 PM CDTHAIL 0.5Mammoth Cave, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WUUS53 KLMK 182147
SVRLMK
KYC009-061-099-182230-
/O.NEW.KLMK.SV.W.0417.110818T2147Z-110818T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
447 PM CDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHEASTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...  
  WESTERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 530 PM CDT

* AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEE...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  WINESAP AND MAMMOTH CAVE...
  TOM JOHNS CROSSING...
  FORESTVILLE AND KESSINGER...
  NORTHTOWN AND LOGSDON VALLEY...

THIS INCLUDES INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 53 AND
65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3724 8622 3735 8612 3733 8612 3733 8610
      3735 8610 3734 8607 3737 8607 3726 8579
      3708 8598
TIME...MOT...LOC 2147Z 302DEG 9KT 3727 8607
WIND...HAIL 60MPH 1.00IN

$$

AL
2 follow-up statements
219 
WWUS53 KLMK 182210
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
510 PM CDT THU AUG 18 2011

KYC009-061-099-182230-
/O.CON.KLMK.SV.W.0417.000000T0000Z-110818T2230Z/
BARREN KY-EDMONSON KY-HART KY-
510 PM CDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR WESTERN HART...NORTHEASTERN EDMONSON AND NORTHERN BARREN 
COUNTIES...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
AROUND 60 MPH. THIS STORM WAS LOCATED NEAR TOM JOHNS 
CROSSING...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE HAIL MAY ALSO 
ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  NORTHTOWN AND LOGSDON VALLEY...
  LEITCHFIELD CROSSING...
  HORSE CAVE AND ROWLETTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A SUBSTANTIAL SHELTER. THIS STORM HAS DEVELOPED VERY 
QUICKLY...AND MAY PRODUCE A BURST OF DAMAGING WINDS AND TORRENTIAL 
RAIN. MINOR FLOODING IS POSSIBLE IN LOW SPOTS.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3724 8622 3735 8612 3733 8612 3733 8610
      3735 8610 3734 8607 3737 8607 3726 8579
      3708 8598
TIME...MOT...LOC 2209Z 302DEG 9KT 3724 8601
WIND...HAIL 60MPH 0.75IN

$$

TWF
702 
WWUS53 KLMK 182232
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM CDT THU AUG 18 2011

KYC009-061-099-182241-
/O.EXP.KLMK.SV.W.0417.000000T0000Z-110818T2230Z/
BARREN KY-EDMONSON KY-HART KY-
532 PM CDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HART...
NORTHEASTERN EDMONSON AND NORTHERN BARREN COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AND NO 
LONGER APPEAR SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA THAT 
COULD STILL PRODUCE HEAVY RAIN...DANGEROUS LIGHTNING AND GUSTY WINDS 
TO 45 MPH.

TO REPORT PREVIOUS SEVERE WEATHER TO THE NATIONAL WEATHER 
SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU 
CAN DO SO SAFELY.

LAT...LON 3724 8622 3735 8612 3733 8612 3733 8610
      3735 8610 3734 8607 3737 8607 3726 8579
      3708 8598
TIME...MOT...LOC 2210Z 302DEG 9KT 3724 8601

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:00 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 18, 2:00 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT THU AUG 18 2011

.SHORT TERM (TONIGHT AND FRIDAY)...

NORTHWEST FLOW ALOFT MAKING FORECAST DIFFICULT AGAIN...WITH MULTIPLE
RIPPLES IN THE UPPER LEVEL FLOW FIELD ALLOWING FOR SCATTERED STORM
DEVELOPMENT. NEXT ROUND APPEARS UNDERWAY WITH CU-FIELD CONGESTING
OVER WESTERN KY AND SOUTHERN IL. THIS ACTIVITY IS IN ADVANCE
OF ONE OF THOSE RIPPLES CURRENTLY INDICATED BY WATER VAPOR OVER
NORTHEAST MO/CENTRAL IL. AT THE SURFACE HAVE A BROAD AREA OF LOW
PRESSURE IN THE REGION. SURFACE FRONT IS DIFFICULT TO PICK OUT IN
THIS FIELD...HOWEVER DEWPOINT GRADIENT IS TIGHT OVER NORTHERN
ILLINOIS. BASED ON THESE FEATURES HAVE BUMPED UP THE POPS FOR THE
REST OF THE AFTERNOON AND THIS EVENING. EXPECT THE CLOUD FIELD
EVENTUALLY TO WORK ITS WAY INTO THE CLEAR AREAS NOW OVER THE
NORTHEAST TWO/THIRDS OF THE FORECAST AREA GIVEN GOOD HEATING AND
AGAIN BECAUSE OF THE UPSTREAM DYNAMICS MOVING IN.

WITH THE LOSS OF HEATING AND AS THE SHORTWAVE PASSES US BY MIDNIGHT
EXPECT STORMS TO WANE AND BE REPLACED BY SOME PATCHY FOG IN THE
AREAS THAT RECEIVE THE MOST RAIN THIS EVENING. MAY SEE CLOUDS BREAK
UP BY DAYBREAK SO ONCE AGAIN WILL HAVE LOWS FALLING INTO THE UPPER
60S FOR MOST OF THE AREA. EXCEPTIONS LOOK TO BE THE LOUISVILLE METRO
AS WELL AS THE SOUTHWEST FORECAST AREA...WHICH SHOULD STAY AROUND 70.

FOR TOMORROW GFS/ECMWF/GEM ALL HAVE ANOTHER SHORTWAVE AMPLIFYING
FROM THE NORTHWEST AND MOVING INTO THE REGION. GIVEN DIFFICULTY IN
PINPOINTING THE STRENGTHENING OF THIS FEATURE WILL KEEP POPS IN THE
SCATTERED RANGE FOR ALL DAY FRIDAY. AS FOR THE STRENGTH OF THESE
STORMS...MID-LEVEL LAPSE RATES ARE PRETTY STEEP. SHOULD THE TIMING
MATCH IN WITH ANY KIND OF HEATING COULD SEE THE STRONGEST STORMS
WITH FREQUENT TO EXCESSIVE LIGHTNING...NEAR SEVERE WINDS...AS WELL
AS POTENTIAL FOR SOME SMALL HAIL. GIVEN THE CONVECTIVE POTENTIAL
WILL KEEP TEMPERATURES UNDER 90 FOR ALL BUT THE SOUTHERN CWA.

.LONG TERM (FRIDAY NIGHT - THURSDAY)...

NORTHWEST FLOW WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS
MODERATE 500MB FLOW ROUNDS A BROAD WESTERN RIDGE AND DESCENDS INTO
A WEAK TROUGH CENTERED OVER THE NORTHEASTERN STATES. THE FIRST OF
PERHAPS A SERIES OF SHORTWAVES THIS WEEKEND IS EXPECTED TO CROSS
NORTHERN MISSOURI FRIDAY AFTERNOON. THE GFS IS ESPECIALLY ROBUST
WITH MOISTURE RETURN AND BRINGS PWATS UP TO NEAR 1.75 INCHES LATE
FRIDAY AHEAD OF A FORECAST WEAK SURFACE LOW ACROSS MISSOURI. THE
ECMWF ALSO BRINGS ACROSS A SHORTWAVE DURING THE LATE AFTERNOON HOURS
ON FRIDAY. CONFIDENCE IS GROWING IN SOME FORM OF NOCTURNAL
CONVECTION FRIDAY NIGHT...HOWEVER...LOCATION IS IN DOUBT. WILL
CONTINUE CURRENT FORECAST OF 40 TO 50% POPS DURING THE OVERNIGHT
PERIOD INTO THE EARLY MORNING HOURS SATURDAY.

TROUGHING WILL SHARPEN ACROSS THE GREAT LAKES LATE SATURDAY INTO
EARLY SUNDAY AS THE NOSE OF A JET DIGS SOUTH ACROSS WISCONSIN. THE
EXTENDED MODELS ARE ADMITTEDLY ALL OVER THE PLACE WITH THE TIMING
AND PLACEMENT OF A SERIES OF SHORTWAVES THAT MAY SLIDE ACROSS THE
LOWER OHIO VALLEY DURING THE SATURDAY THROUGH EARLY MONDAY TIME
FRAME. IF THERE IS ANY CONSENSUS AT ALL...IT LIES IN THE POTENTIAL
FOR NOCTURNAL CONVECTION DEVELOPING YET AGAIN ACROSS SOUTHERN
INDIANA LATE SATURDAY INTO SUNDAY MORNING. THE NAM AND THE ECMWF
BOTH FORECAST THIS...WITH THE GFS SHOWING LITTLE OR NO PRECIPITATION
LATE SATURDAY. IN ALL LIKELIHOOD...THESE POTENTIAL LOW AMPLITUDE
SHORTWAVES EMBEDDED WITHIN THIS INCREASING NORTHWEST FLOW ARE NOT
CURRENTLY RESOLVED BY THESE EXTENDED MODELS. FEEL THAT OUR BEST
CHANCES FOR GOOD CONVECTIVE COVERAGE WILL ARRIVE FRIDAY NIGHT AND
SATURDAY NIGHT INTO SUNDAY.

TEMPERATURES THIS WEEKEND WILL STAY SEASONABLE...PERHAPS JUST A BIT
ON THE WARM SIDE AS OUR REGION WILL LIE IN BETWEEN THE EXCESSIVELY
HOT SOUTHERN PLAINS AND THE COOLISH AIR ACROSS THE GREAT LAKES.

DURING THE LAST SEVERAL DAYS...EXTENDED GUIDANCE HAS HINTED AT
TROUGHING DEVELOPING EARLY NEXT WEEK ACROSS ONTARIO AND THE GREAT
LAKES. MODELS HAVE VACILLATED FROM RUN TO RUN ON THE DEGREE THAT
ANY COOLER DRIER AIR MIGHT MAKE IT AS FAR SOUTH AS THE LOWER OHIO
VALLEY. THE OPERATIONAL GFS HAS CONSISTENTLY REMAINED ON THE WARM SIDE
OF TEMPERATURE GUIDANCE FOR MONDAY THROUGH WEDNESDAY. HPC AND THE
ECMWF HAVE BEEN CONSISTENTLY COOLER. WILL GO WITH A BLEND. THINK
THAT CHANCES FOR CONVECTION WILL DECREASE QUITE A BIT AFTER
MONDAY.

&&

.AVIATION (18Z TAF ISSUANCE)...

ATMOSPHERE THIS AFTERNOON SO FAR HAS STABILIZED WITH EARLIER
CONVECTION. EXPECT ANOTHER ROUND TO DEVELOP ALONG A STALLED FRONTAL
BOUNDARY JUST TO OUR NORTH AS ANOTHER SHORTWAVE...CURRENTLY OVER
NORTHEAST MISSOURI/NORTHWEST ILLINOIS...MOVES INTO THE REGION.
LATEST HRRR AND SPC WRF SHOW CONVECTION INITIATING ALONG THIS FRONT
AND DROPPING SOUTHEAST. FOR NOW HAVE PLACED VCTS IN FOR KSDF AND
KLEX LATE THIS AFTERNOON AND CONTINUING TO AROUND MIDNIGHT.
DEPENDING ON WHERE THE RAIN FALLS...COULD SEE SOME VSBY ISSUES AFTER
MIDNIGHT...BUT TOO EARLY TO PUT IN THESE TAFS GIVEN THE UNCERTAINTY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........RJS
LONG TERM.........JSD
AVIATION..........RJS
Hazardous weather outlook, Aug 18, 2:34 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
334 PM EDT THU AUG 18 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-191945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
334 PM EDT THU AUG 18 2011 /234 PM CDT THU AUG 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK THIS EVENING
AS ANOTHER IN A SERIES OF QUICK-MOVING UPPER LEVEL IMPULSES MOVES
TOWARD THE OHIO VALLEY. THE STRONGER STORMS THIS EVENING WILL
PRODUCE BRIEF GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE REGION DURING THE DAY
FRIDAY...BRINGING ANOTHER ROUND OF SCATTERED STORMS. SHOULD THESE
STORMS DEVELOP DURING THE PEAK OF AFTERNOON HEATING...THE STRONGER
STORMS WILL BRING FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING...GUSTY WINDS...HEAVY RAINFALL...AND SMALL HAIL.

A SERIES OF DIFFICULT TO TIME IMPULSES WILL BRING RECURRING
CHANCES OF THUNDERSTORMS EARLY SATURDAY THROUGH MONDAY. COVERAGE
MAY BE GREATEST LATE SATURDAY OR EARLY SUNDAY ACROSS SOUTHERN
INDIANA.

LOCALIZED HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...AND GUSTY
WINDS MAY ACCOMPANY ANY STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HEAVY FLOODING RAIN...STRONG
WINDS...OR HAIL THEY RECEIVE THIS EVENING.

RJS/JSD

In the hours before

Special weather statement, Aug 18, 10:59 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 AM EDT THU AUG 18 2011

KYZ063-064-076-181630-
GREEN-HART-METCALF-
1059 AM CDT THU AUG 18 2011

...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
MUNFORDVILLE TO 9 MILES NORTHWEST OF EDMONTON...AND MOVING SOUTHEAST
AT 20 MPH.

OCCASIONAL LIGHTNING...AND HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  DEFRIES AND WHICKERVILLE...
  CRAILHOPE AND CLARKS CORNER...
  DONANSBURG AND NODE...
  GRAB AND WEBBS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FRIEF VERY HEAVY RAINFALL IS OCCURRING THAT COULD CAUSE PONDING OF
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3707 8576 3711 8576 3712 8578 3714 8578
      3717 8575 3716 8581 3731 8583 3726 8556
      3698 8554
TIME...MOT...LOC 1558Z 295DEG 16KT 3725 8573 3707 8572

JBS
Special weather statement, Aug 18, 2:40 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT THU AUG 18 2011

KYZ070-182015-
LOGAN-
240 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING SOUTHEAST AT 10
MPH.

OCCASIONAL LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  LICKSKILLET...
  CORINTH...
  OAKVILLE AND SCHLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3665 8707 3673 8707 3676 8706 3684 8706
      3692 8691 3675 8674 3669 8676 3664 8691
      3664 8706
TIME...MOT...LOC 1940Z 327DEG 7KT 3679 8694

TWF
Special weather statement, Aug 18, 3:32 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
432 PM EDT THU AUG 18 2011

KYZ070-182100-
LOGAN-
332 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF GUTHRIE...AND MOVING SOUTHEAST
AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...AND
GUSTY WINDS OF AROUND 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ADAIRVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS ALSO OCCURRING. EXPECT PONDING OF WATER ON
LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. BECAUSE OF THE TORRENTIAL
RAINFALL...A FLOOD ADVISORY IS IN EFFECT FOR SOUTHWEST LOGAN COUNTY.

&&

LAT...LON 3665 8707 3673 8707 3679 8706 3679 8705
      3674 8693 3665 8678 3664 8679 3664 8706
TIME...MOT...LOC 2031Z 316DEG 13KT 3666 8697

TWF
Local storm report, Aug 18, 3:41 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
441 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     OLMSTEAD                36.75N  87.02W
08/18/2011                   LOGAN              KY   LAW ENFORCEMENT

            TREES DOWN AND SOME DAMAGE TO A BARN.

&&

EVENT NUMBER LMK1101109

MRC
Special weather statement, Aug 18, 4:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM CDT THU AUG 18 2011

KYZ027-062-063-074-182215-
BARREN-EDMONSON-GRAYSON-HART-
440 PM CDT THU AUG 18 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 45 MPH WINDS...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BROWNSVILLE...AND MOVING
SOUTHEAST AT 10 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL...PENNY
SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 MPH ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  BEE AND CUB RUN...
  MACON...
  WINESAP AND MAMMOTH CAVE...
  TOM JOHNS CROSSING...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
53 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3728 8583 3709 8598 3725 8626 3741 8614
TIME...MOT...LOC 2140Z 302DEG 9KT 3728 8610

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:16 AM CDTSpecial Weather StatementLMKLarue29 min
Aug 18, 3:46 AM CDTSpecial Weather StatementLMKHart29 min
Aug 18, 4:07 AM CDTSpecial Weather StatementLMKHart23 min
Aug 18, 4:26 AM CDTSpecial Weather StatementLMKHart34 min
Aug 18, 4:31 AM CDTSevere Thunderstorm WarningLMKBarren, Hart29 min
Aug 18, 4:47 AM CDTAreal Flood AdvisoryLMKBarren, Hart58 min
Aug 18, 4:59 AM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe31 min
Aug 18, 5:02 AM CDTSpecial Weather StatementLMKAdair, Casey, Taylor28 min
Aug 18, 5:11 AM CDTSpecial Weather StatementLMKHancock34 min
Aug 18, 5:36 AM CDTSpecial Weather StatementLMKHarrison24 min
Aug 18, 6:02 AM CDTSevere Thunderstorm WarningLMKBourbon, Harrison28 min
Aug 18, 6:15 AM CDTSpecial Weather StatementLMKEdmonson30 min
Aug 18, 6:24 AM CDTAreal Flood AdvisoryLMKHarrison, Scott2 hr
Aug 18, 6:30 AM CDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Madison45 min
Aug 18, 6:44 AM CDTSpecial Weather StatementLMKBarren31 min
Aug 18, 7:14 AM CDTSpecial Weather StatementLMKBreckinridge31 min
Aug 18, 7:28 AM CDTSevere Thunderstorm WarningLMKBreckinridge32 min
Aug 18, 7:40 AM CDTSpecial Weather StatementLMKHart, Metcalfe20 min
Aug 18, 7:45 AM CDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart30 min
Aug 18, 7:47 AM CDTSpecial Weather StatementLMKJefferson28 min
Aug 18, 8:14 AM CDTAreal Flood AdvisoryLMKHart2 hr
Aug 18, 8:23 AM CDTSpecial Weather StatementLMKJefferson, Spencer22 min
Aug 18, 8:27 AM CDTSpecial Weather StatementLMKCumberland, Hart, Metcalfe33 min
Aug 18, 8:33 AM CDTSpecial Weather StatementLMKClark, Garrard, Madison27 min
Aug 18, 8:49 AM CDTSpecial Weather StatementLMKSpencer, Washington26 min
Aug 18, 9:06 AM CDTSpecial Weather StatementLMKHart24 min
Aug 18, 10:59 AM CDTSpecial Weather StatementLMKMetcalfe31 min
Aug 18, 2:40 PM CDTSpecial Weather StatementLMKLogan35 min
Aug 18, 2:56 PM CDTSevere Thunderstorm WarningLMKLogan34 min
Aug 18, 3:23 PM CDTAreal Flood AdvisoryLMKLogan112 min
Aug 18, 3:32 PM CDTSpecial Weather StatementLMKLogan28 min
Aug 18, 4:40 PM CDTSpecial Weather StatementLMKEdmonson35 min
Aug 18, 5:04 PM CDTSpecial Weather StatementLMKWashington26 min
Aug 18, 5:20 PM CDTAreal Flood AdvisoryLMKBarren, Hart115 min
Aug 18, 5:32 PM CDTSpecial Weather StatementLMKHart28 min
Aug 18, 5:46 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue29 min
Aug 18, 6:20 PM CDTSpecial Weather StatementLMKGreen25 min
Aug 18, 6:29 PM CDTSpecial Weather StatementLMKGrayson31 min
Aug 18, 6:38 PM CDTSpecial Weather StatementLMKMarion22 min
Aug 18, 6:48 PM CDTSevere Thunderstorm WarningLMKMarion, Taylor42 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.